I had botox and filler injected into my cheeks and under eye. Now I smile like a chipmunk. What can I do? (Photo)

I had under eye fillers and botox done early in May. Two weeks later, the doctor injected my cheekbones with juvederm and voluma. He also injected a bit of botox into my cheek area near the nose, now when I smile the whole cheek area will freeze and I look like a chipmunk. The doctor said its because of the botox and has been giving me Titan face treatments to soften the fillers and increase heat in my face to try to get the botox to go off faster. What can I do to regain my normal smile?

Doctor Answers 8

Botox and Fillers in face

You can dissolve the fillers Juvederm Ultra and Voluma with Vitrase, unfortunately you have to wait out the Botox for the next 10-14 weeks. 


Be patient, the good news is, non of this is permanent. 
 

#botoxandfillers   #crookedsmile  #unwantedresults

Botox and Asymmetrical Smile

Botox can cause asymmetrical smile and that will last up to 3 months. I suggest you see an expert if you are concerned.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Is there anything to do now that fillers and Botox have made me look like a chipmunk?

Thank you for sharing your question. Your before photos do not show any problems; having any procedure performed was probably not needed. Always make sure your doctor is conservative and will tell you when nothing is required. You are best just waiting until everything goes away.
Good luck,

Botox/Fillers Affecting Smile

Thank you for your question and for sharing your photographs.  I am very sorry to hear about your experience.  I would suggest that you consider dissolving some filler with Vitrase.  Please allow for about 12 weeks for the Botox to wear off in your cheeks.  In the meantime, warm compresses, massage and facial exercises may help you to regain muscle activity more quickly.  I would advise you to see an experienced injector for an in-person reevaluation in order to fully address your concerns and to determine the best course of action.  Best wishes!

Smile and Botox

I agree that the Botox of fillers has changed your smile. At this point I would wait for the Botox to dissolve in several months.  Please consult an expert.  Best, Dr. Green

I had botox and filler injected into my cheeks and under eye. Now I smile like a chipmunk. What can I do?

Hello peony1234,

Sorry to hear about your experience.  Your smile has certainly been affected by your Botox treatment.  It is not common to inject Botox near your nose like that which is most likely the reason your smile has been affected so much.  I am not sure why your injector would inject you with filler and then try to do a treatment to soften it.  That means you were over injected so hopefully you are not being charged for your new treatment.  The more effective treatment for being over filled is to dissolve your filler with another injection and start the process over.  And neither heat nor other treatments will make the result of your Botox go away faster.  It will take about 3 months for this to improve as the Botox wears off.  

There are a lot of things that don't sound right about your treatment and the after care.  I would recommend you follow up with a physician injector from one of the core aesthetic fields (facial plastic surgery, plastic surgery, dermatology) to assess what was done and what should be done now.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Chipmunk smile

Sorry to hear about your problem.  I do agree that your smile has been affected.  Without knowing exactly where and what was injected, its hard to say.  But it appears that the Botox may have affected your smile muscles, and ll the filler in your cheeks is amplifying that.  I am not sure why he was injecting Botox in your cheek area.  The only time I would ever do that is right next to the nose where one of the lip elevators comes down.  You can inject there if the patient has a "gummy smile" to soften that.  You don't appear to have a gummy smile in your before pictures.  

Unfortunately, with Botox, you just have to wait until it wears off.  Hopefully it will correct in a couple months.  If not, then you might need some filler removed as well.  

Good Luck

"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Results will improve from the Botox and fillers

Dear Peony

Most likely this is from the Botox injected near the nose.  Sometimes it can affect the muscles responsible for smiling and fortunately this should improve over the next 4 to 6 weeks and the effects of Botox should be completely gone by 3 months.  In terms of fillers, there are only two options, One is to wait and most fillers do start to dissipate within 6 to 9 months with the exception of Voluma which can last a little bit longer. The other options is to have it dissolved away with the enzyme hyalurodinase.

My opinion is that you wait until the Botox goes away and I feel there will be restoration of the normal smile

Best of luck

Dr Soni

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.